Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2015, 4:55 PM EDT for Beaver County, Lawrence County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 4:55 PM EDT (20:55 UTC)
- Expired
- Jun 21, 2015, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaver County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 35 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:04 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 21, 3:04 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 304 PM EDT SUN JUN 21 2015 .SYNOPSIS... THE PASSING OF A COLD FRONT LATE TODAY WILL END RAIN CHANCES UNTIL THE APPROACH OF ANOTHER FRONT ON TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A COLD FRONT IS PROGGED TO CROSS THE AREA THROUGH THIS EVENING. WHILE MARGINAL SHEAR AND SOME INSTABILITY IS SEEN ON MESO ANALYSIS...WARM AIR ALOFT ON ACARS SOUNDINGS...AND LACK OF GOOD UPPER SUPPORT HAS BEEN KEEPING ACTIVITY FROM BECOMING WIDESPREAD. STILL A CHANCE FOR A FEW STORMS TO BECOME SEVERE WITH SOME DRY AIR ALOFT AND SHEAR ENHANCING THE WIND THREAT...BUT THE WARM AIR ALOFT IS A LIMITING FACTOR. AFTER FRONTAL PASSAGE...EXPECTING A CLEARING TREND WITH DRY ADVECTION. USED A GFS/SREF BLEND FOR TEMPERATURES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... INITIALLY THE PERIOD STARTS OUT BENIGN WITH THE FRONT PUSHING INTO CENTRAL WV WITH RELATIVELY DRY HIGH PRESSURE BUILDING OVER THE REGION. THE BOUNDARY IS PROJECTED TO RETURN AS A WARM FRONT AS LOW PRESSURE PROGRESSES THROUGH THE NORTHERN GREAT LAKES ON MONDAY NIGHT...THOUGH MOST OF THE SUPPORT FOR ANY PRECIP SHOULD REMAIN NORTH OF THE AREA. THE SYSTEMS COLD FRONT IS FORECAST FOR A TUESDAY PASSAGE...THOUGH TIMING AND DIMINISHING JET SUPPORT PUTS THE SEVERE WEATHER THREAT IN QUESTION. DRY HIGH PRESSURE WILL RETURN FOR MID WEEK. SHORT TERM TEMPERATURES WERE FORECAST USING A GFS MOS/SREF BLEND. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE LONG TERM PERIOD WILL FEATURE NEAR AVERAGE TEMPERATURES AND PRECIP PROBABILITIES AS SHORTWAVES MOVE THROUGH ZONAL FLOW OVER THE UPPER OHIO VALLEY REGION. OF INTEREST THEREAFTER IS THE ECMWF AND GFS PROGS OF DEEP LOW PRESSURE DEVELOPMENT OVER THE HUDSON BAY WITH THE EASTERN CONUS TROUGHING RESULTING IN SUB AVERAGE TEMPS FOR THE REGION. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... RESTRICTION POTENTIAL WILL CONTINUE INTO THE EVE AS SHOWER AND THUNDERSTORM CHANCES INCREASE WITH THE APPROACH AND PASSAGE OF A COLD FRONT. TIMING AND INSTABILITY ISSUES PRECLUDE CONFIDENCE IN SPECIFIC THUNDERSTORM PLACEMENT...BUT CHANCES ARE BETTER GENERALLY ALONG AND EAST OF A ZZV TO DUJ LINE. ALTHOUGH DEEP...MOIST CONVECTION WILL CEASE THIS EVENING...FLIGHT RULE IMPROVEMENT TO GENERAL VFR WILL HAVE TO WAIT UNTIL DAYBREAK MONDAY GIVEN OVERNIGHT FOG ISSUES. .OUTLOOK.../MONDAY THROUGH FRIDAY/... THE NEXT CHANCE FOR RESTRICTIONS WILL COME WITH A TUESDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/15
Hazardous weather outlook, Jun 21, 12:40 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT SUN JUN 21 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-221645- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1240 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF INTERSTATE 80. THE MAIN THREAT IS EXPECTED TO BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Special weather statement, Jun 21, 3:22 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT SUN JUN 21 2015 PAZ014-211945- BUTLER- 322 PM EDT SUN JUN 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY... AT 322 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF SHANOR-NORTHVUE...OR 10 MILES NORTHWEST OF BUTLER...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUTLER...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...PROSPECT... WEST LIBERTY AND MORAINE STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4095 8013 4100 8005 4094 7983 4081 7997 TIME...MOT...LOC 1922Z 316DEG 20KT 4094 8007 BOOKBINDER
Special weather statement, Jun 21, 4:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT SUN JUN 21 2015
PAZ013-020-212115-
LAWRENCE-BEAVER-
446 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEAVER AND
SOUTHWESTERN LAWRENCE COUNTIES...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST PALESTINE...
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAVER FALLS...ELLWOOD CITY...BIG BEAVER...NEW BEAVER...WEST
MAYFIELD...KOPPEL...WAMPUM...NEW GALILEE...ENON VALLEY...HOMEWOOD AND
S.N.P.J..
THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 1 AND 14.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4084 8024 4077 8033 4087 8052 4092 8052
4094 8048
TIME...MOT...LOC 2046Z 298DEG 31KT 4089 8047
BOOKBINDERSpecial weather statement, Jun 21, 4:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 449 PM EDT SUN JUN 21 2015 PAZ022-023-212115- INDIANA-ARMSTRONG- 449 PM EDT SUN JUN 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIANA AND SOUTHEASTERN ARMSTRONG COUNTIES... AT 449 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES WEST OF INDIANA... MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INDIANA...HOMER CITY...CHEVY CHASE HEIGHTS...ELDERTON...SHELOCTA... LUCERNE MINES AND YELLOW CREEK STATE PARK. LAT...LON 4050 7911 4066 7942 4073 7936 4061 7900 TIME...MOT...LOC 2049Z 298DEG 31KT 4065 7935 BOOKBINDER
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:22 PM EDT | Special Weather Statement | PBZ | Butler | 23 min |
| Jun 21, 4:46 PM EDT | Special Weather Statement | PBZ | Lawrence | 29 min |
| Jun 21, 4:49 PM EDT | Special Weather Statement | PBZ | Indiana | 26 min |
| Jun 21, 5:14 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Jun 20, 9:28 PM EDT | River Flood Warning | PBZ | Coshocton | 47 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.